Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 30, NWS Blacksburg, VA

August 30, 2006Ashe County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 30, 2006, 2:30 PM EDT for Ashe County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2006, 2:30 PM EDT (18:30 UTC)
Expired
Aug 30, 2006, 5:30 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Ashe County, NC

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 4:00 PM EDTFLASH FLOODWest Jefferson, NCDOGGETT ROAD CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 301833
FFWRNK
NCC009-302130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED AUG 30 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASHE COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHATLEY
  SPRINGS...LANSING...CLIFTON...ASHLAND AND JEFFERSON.

ONE HOUR RAINFALL RATES AS HIGH AS THREE AND A HALF INCHES HAVE BEEN 
OCCURRING WITH THESE STORMS OVER ASHE COUNTY...AND THE STORMS HAVE 
BEEN MOVING OVER THE SAME AREAS. SOME CREEKS AND STREAMS THAT CAN 
EXPECT TO FLOOD INCLUDE...LITTLE PHOENIX CREEK...WHICH WILL AFFECT 
CAVES MILL ROAD...AS WELL AS THE CREEK THAT FLOWS OVER CLAYBANK ROAD.
FLOODING OF STREETS IN JEFFERSON AND WEST JEFFERSON CAN ALSO BE 
EXPECTED.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. REMEMBER TURN AROUND...DONT DROWN.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3633 8159 3626 8145 3640 8133 3639 8128
      3655 8135 3655 8156 3643 8166

$$

WP
3 follow-up statements
000 
WGUS71 KRNK 301941
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT WED AUG 30 2006

NCC009-302130-
ASHE NC-
337 PM EDT WED AUG 30 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR ASHE
COUNTY...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHATLEY 
SPRINGS...LANSING...JEFFERSON...CLIFTON AND ASHLAND.

RADAR HAS INDICATED THAT UP TO 3 INCHES OF RAIN HAS FALLEN SINCE 130 
PM ALONG THE LITTLE PHOENIX CREEK BASIN. ADDITIONAL RAINFALL AMOUNTS 
OF UP TO A HALF INCH TO AN INCH CAN BE EXPECTED ACROSS CENTRAL AND 
EASTERN ASHE COUNTY THROUGH 430 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

IF YOU SEE CREEKS AND STREAMS OVERFLOWING THEIR BANKS...OR WATER 
FLOWING ACROSS THE ROAD...MOVE TO HIGHER GROUND. ALSO TO REPORT 
FLOODING...CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 
6...2 1 5...4 3 2 4. 

LAT...LON 3633 8159 3626 8145 3640 8133 3639 8128
3655 8135 3655 8156 3643 8166

$$

WP
000 
WGUS71 KRNK 302035
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT WED AUG 30 2006

NCC009-302130-
ASHE NC-
432 PM EDT WED AUG 30 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR ASHE
COUNTY...

AT 428 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A FLASH 
FLOODING NEAR THE TOWN OF WEST JEFFERSON. THIS HAS RESULTED IN 
DOGGETT ROAD BEING CLOSED. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHATLEY
SPRINGS...LANSING...JEFFERSON...CLIFTON AND ASHLAND

STREAMS AND CREEKS IN AND AROUND WEST JEFFERSON WILL CONTINUE TO 
FLOOD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

THE RAIN IS TAPERING OFF...BUT RUNOFF WILL KEEP THE THREAT OF FLASH 
FLOODING AROUND UNTIL 530 PM.

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3633 8159 3626 8145 3640 8133 3639 8128
      3655 8135 3655 8156 3643 8166

$$

WP
000 
WGUS71 KRNK 302129
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT WED AUG 30 2006

NCC009-302138-
ASHE NC-
528 PM EDT WED AUG 30 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM EDT FOR ASHE
COUNTY...

AT 528 PM EDT...WEATHER RADAR INDICATED THAT HEAVY RAIN HAD ENDED 
ACROSS THE COUNTY. LOCAL LAW ENFORCEMENT REPORTED THAT DOGGETT ROAD 
NEAR WEST JEFFERSON WAS CLOSED DUE TO HIGH WATER EARLIER. THIS WAS 
DUE TO LITTLE BUFFALO CREEK OVERFLOWING ITS BANKS. THE WATER SHOULD 
BE RECEDING...SO THE THREAT OF FLASH FLOODING IS OVER. 
HOWEVER...THERE COULD STILL BE WATER PONDED ON HIGHWAYS...SO USE 
CAUTION IF TRAVELING.

LAT...LON 3633 8159 3626 8145 3640 8133 3639 8128
      3655 8135 3655 8156 3643 8166

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:26 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 30, 2:26 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT WED AUG 30 2006

.SHORT TERM /REST OF TODAY/...
FCST PRODUCTS AND GRIDS UPDATED FOR NEW SEVERE TSTM WATCH WHICH IS
IN EFFECT THROUGH 10 PM IN NORTHWEST NC.

&&

.PREV DISCUSSION...
 (ISSUED 128 PM EDT WED AUG 30 2006)

AVIATION...
SHOWERS/TSTMS WILL BE INCREASING THIS AFTN ESP ACROSS THE SOUTH
ALONG AND NEAR FRNTL BNDRY NEAR THE NC/VA BORDER. AS THE FRONT
SINKS SOUTH THIS EVENING...MORE STABLE LOW LVL AIR WILL MOVE IN
CREATING AN INVERSION AND LOW CIGS AND AREAS OF LIGHT TO MODERATE
RAIN. CIGS AND VSBYS WILL BE SLOW TO RECOVER TMRW MORNING AS
ADDITONAL MOISTR SURGES INTO THE AREA FROM THE SOUTH OVER THE FRONT.

PREV DISCUSSION...
 (ISSUED 1118 AM EDT WED AUG 30 2006)

SHORT TERM /REST OF TODAY/...
NO SIGNIFICANT CHGS TO CRNT FCST OTHER THAN TO ADJUST FOR CRNT
CONDITIONS. RELATIVELY HIGH CHCS OF RAIN TODAY CWA-WIDE AS
SHORTWAVE MOVES UP INTO THE SOUTHERN APPS. STILL LOOKS LIKE THE
BEST CHC OF AFTN CONVECTION WILL BE DOWN ARND SOUTHSIDE VA AND NW
NC WHERE SUN HAS BROKEN OUT AND IS HEATING THINGS UP NEAR WHERE
THE FRONT IS STALLED.

PREV DISCUSSION...
 (ISSUED 624 AM EDT WED AUG 30 2006)

AVIATION...

VFR TO MVFR CONDITIONS EXPECTED THRU MID MORNING WITH SCT IFR TO
LIFR CONDITIONS IN FOG/LOW CLOUDS AND ISOLATED SHRA AT LWB/BLF.
WEAK FRONT DROPS IN FROM THE NORTH THIS AFTERNOON ALLOWING FOR
ADDITIONAL SHRA/TSRA WITH MIX OF VFR TO MVFR IN SCATTERED RAINFALL
AND LOWER CEILINGS. SHRA SHOULD BECOME MORE WIDESPREAD BY THIS
EVENING WITH PREVAILING MVFR/IFR LIKELY ESPCLY EASTERN SITES WHERE
MOST EXTENSIVE LOW CONDITIONS WILL EXIST. POSSIBLE IFR IN RAIN
LATER TONIGHT GIVEN LOW LEVEL E/NE FLOW AND PLENTY OF LOW CLOUDS
BANKED UP AGAINST THE RIDGES.

PREV DISCUSSION...
 (ISSUED 310 AM EDT WED AUG 30 2006)

SHORT TERM /TODAY THROUGH THURSDAY/...

MAIN CONCERN WITH HEAVY RAIN POTENTIAL FROM LATER THIS AFTERNOON
INTO THU AS WEAK COLD FRONT SLIDES SOUTH AND STALLS ACROSS NC BY
THIS EVENING. WEAK S/W ENERGY RIDING UP DEEP MOISTURE PLUME OFF
VAPOR LOOP LOOKS TO COMBO WITH UPPER DIFFLUENCE AHEAD OF 5H CUTOFF
TO POSSIBLY PRODUCE AN AXIS OF HEAVIER SHRA/TSRA ESPCLY SOUTH TODAY
THEN ALONG/EAST OF THE BLUE RIDGE OVERNIGHT INTO THU. APPEARS
WITH FRONT SLOW TO DROP SOUTH WILL SEE ENOUGH INSTABILITY TO SUPPORT
BANDS OF CONVECTION LATER THIS AFTERNOON WITH DEEP SW FLOW ALOFT
AIDING TRAINING POTENTIAL. HIGH PWATS AND INCREASINGLY TROPICAL
NATURE ALSO LIKELY TO AID PRECIP EFFICIENCY ESPCLY SOUTHERN ZONES
WHERE BEST THETA-E WILL RESIDE. POSSIBILITY OF OLD OUTFLOW CAUSING
BAND OF HEAVIER TSRA TO FORM FARTHER SOUTH OF CONCERN IN CUTTING OFF
PRECIP INFLOW AND WILL HAVE TO WATCH. OTRW GIVEN HIGH FFG LOOKS LIKE
MORE OF A FLASH FLOOD PROBLEM EARLY ON AS WILL TAKE A LOT OF RAIN TO
PRODUCE WIDESPREAD FLOODING. THUS WILL ISSUE FLOOD WATCH FOR MOST
SPOTS ALONG/EAST OF THE BLUE RIDGE THIS EVENING. WILL INIT WITH
CHANCY POPS THIS MORNING AND THEN INCREASE TO LIKELYS/LOW END CAT
SOUTHERN TIER BY EVENING AS NEXT WAVE APPROACHES. TEMPS TRICKY
PENDING ONSET OF EASTERLY FLOW THIS AFTERNOON AND HOW MUCH
INSOLATION OCCURS. FOR NOW WILL RUN WITH SLIGHTLY WARMER MOS GIVEN
SLOWER FROPA AND A WARM START.

HEAVIEST RAIN LOOKS TO DEVELOP THIS EVENING AND THEN CONTINUE THRU
THU AS RIGHT REAR OF UPPER JET SLIDES ACROSS WITH OVERRUNNING IN
PLACE. BEST CONVERGENCE/ISENT LIFT PROGGED OVER THE EAST AIDED BY
ONSHORE FLOW AND OROGRAPHICS FARTHER WEST. SQUEEZE PLAY LIKELY TO
ENHANCE SOME AS WELL DURING THU AS DEEPER SELY MOISTURE TRANSPORT
DEVELOPS IN ADVANCE OF ERNESTO AND AHEAD OF 5H CUTOFF TO THE WEST.
EXPECT A GOOD 1 TO 2 INCHES MOST EASTERN SPOTS WITH ISOLATED 3-5 INCHES
POSSIBLE BY THU EVENING ALONG THE RIDGES ESPCLY IF ELEVATED CONVECTION
MIXES IN. THUS PLAN TO HAVE LIKELY POPS WEST AND MAINLY
CATEGORICAL OUT EAST WITH FFA CONTINUING. TEMPS SHOULD FINALLY
WORK INTO THE COOLER 60S BEHIND THE LOW LEVEL BOUNDARY OVERNIGHT
WITH HIGHS MAINLY 60S NORTH THU TO 70-75 SOUTH UNDER CLOUDS/SHRA
IN ONSHORE FLOW.

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

BEST UVV ALONG THE FRONT SHOULD BE LIFTING OUT THU NIGHT AS
ERNESTO WORKS NORTH IN THE VICINITY OF THE CAROLINAS BY EARLY FRI
PER TPC TRACK. LATEST MODELS HOWEVER LEANING A BIT FARTHER EAST WITH
THE GFS FASTER WHILE THE CANADIAN/ECMWF SHOW SLOWING AND A LEFT HAND
TURN THRU VA AS SYSTEM GETS CAPTURED BY UPPER LOW. MORE PROGRESSIVE
SCENARIO WOULD TEND TO TAKE MAJORITY OF ADDED HVY RAIN WELL EAST
WITH MOST UPSLOPE OVER THE NE ZONES. MORE INLAND TRACK COULD MEAN
A PROLONGED PERIOD OF HEAVY RAIN WITH DEFORMATION ZONE AXIS BETWEEN
ERNESTO AND THE 5H LOW. FOR NOW WILL KEEP WATCH GOING THRU THE DAY
ON FRIDAY WITH HIGH POPS CONTINUING AND CANCEL/EXTEND FFA LATER IF
NEEDED.

ERNESTO SHOULD LIFT NORTH ON SAT ALLOWING BRIEF DRYING ALOFT OVER
THE WEEKEND BEFORE SOMEWHAT DEEPER S/SW FLOW RE-DEVELOPS AHEAD OF
NEXT UPSTREAM TROF. THIS SHOULD SPELL MAINLY DIURNAL POPS INTO
NEXT WEEK SO WONT MAKE MANY CHANGES AT THIS POINT. TEMPS MAINLY AT
OR JUST BELOW NORMAL THRU THE PERIOD BUT STILL MUGGY GIVEN
LEFTOVER TROPICAL RH AROUND.

AVIATION...

FRONTAL BOUNDARY DRAPED ACROSS THE CENTRAL APPS WILL SINK SLOWLY
SOUTH TO THE NC/VA BORDER TODAY...WITH RIPPLES OF LOW PRESSURES
RIDING EAST ALONG IT. VFR TO MVFR CONDITIONS EXPECTED WITH SCT IFR
TO LIFR CONDITIONS IN CONVECTION AND FOG. DENSE VALLEY FOG IS
POSSIBLE THIS MORNING ESPECIALLY WHERE HEAVY RAINS FELL TUESDAY.
FIRST ROUND OF CONVECTION WILL EXIT SOUTHEAST PORTION DURING THE
NEXT COUPLE OF HOURS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON AND EVENING. LOW LEVEL MOISTURE WILL BANK UP
AGAIN THE EASTERN SLOPES TONIGHT WITH LOW CLOUDS AND FOG. MOUNTAIN
OBSCURATIONS ARE POSSIBLE TODAY AND TONIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ016-017-022>024-032>035-043>047-058-
     059 FROM 6 PM WEDNESDAY TO 4 PM FRIDAY.
NC...FLASH FLOOD WATCH FOR NCZ003>006-019-020 FROM 6 PM WEDNESDAY
     TO 4 PM FRIDAY.
WV...NONE.
&&

JS
Hazardous weather outlook, Aug 30, 4:17 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 AM EDT WED AUG 30 2006

NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-
310830-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-
417 AM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN WILL DEVELOP THIS
AFTERNOON AND CONTINUE OVERNIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES
COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A
FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE
ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR
ADDITIONAL HEAVY RAIN AND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO LATE WEEK. IN
ADDITION RAINFALL REPORTS ARE REQUESTED.

NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>045-310830-
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
417 AM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY DOWNPOURS WILL
DEVELOP THIS AFTERNOON AND CONTINUE AT TIMES OVERNIGHT. RAINFALL
TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO
DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO
MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER
RAINFALL REPORTS ARE REQUESTED.

In the hours before

Special weather statement, Aug 30, 2:13 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT WED AUG 30 2006

NCZ001-002-018-VAZ015-301911-
ALLEGHANY NC-ASHE-GRAYSON-WATAUGA-
213 PM EDT WED AUG 30 2006

THUNDERSTORMS WITH HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...
AND GUSTY WINDS...WILL AFFECT THE HIGH COUNTRY THROUGH 315 PM.
LOCATIONS FROM BOONE TO JEFFERSON WILL SEE THE HEAVIEST RAINS.
ONE HOUR RAINFALL RATES AS HIGH AS 3 INCHES AN HOUR WILL LEAD TO
EXTENSIVE PONDING OF WATER ON THE HIGHWAYS...ESPECIALLY ALONG
HIGHWAY 421.

IF OUTDOORS...SEEK SHELTER INSIDE...AND STAY AWAY FROM WINDOW.S

05

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:18 AM EDTFlash Flood WatchRNKAlleghany, Ashe, Caswell, Rockingham, Stokes, Surry and 3 more61 hr
Aug 30, 3:47 PM EDTSevere Thunderstorm WarningRNKWilkes58 min
Aug 30, 4:24 PM EDTSevere Thunderstorm WarningRNKRockingham66 min
Aug 30, 4:33 PM EDTSevere Thunderstorm WarningRNKSurry44 min
Aug 30, 4:53 PM EDTSevere Thunderstorm WarningRNKYadkin30 min

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.